MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL FREEFORM XSFT 3.5MM X 9 CM; CEREPAK FREEFORM XTRASOFT DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL FREEFORM XSFT 3.5MM X 9 CM; CEREPAK FREEFORM XTRASOFT DETACHABLE COIL SYSTEM
Catalog Number XCR123509
Medical Device Problem Codes Stretched (1601); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization of a venous pouch for a fistula, a freeform xsft 3.5mm x 9 cm coil (xcr123509, 31146355) was used through a headway duo 167cm.The mechanical detachment handle (mdh1, lot unknown) was used for the first detachment attempts.After a few failed detachments attempts with the handle, the manual break was used which also failed.The coil was attempted to be removed but met resistance.At that point the coil and microcatheter (mc) were removed and it was noted that the coil was tangled preventing it from being recaptured in the microcatheter.No patient harm came from this event.The fistula was successfully embolized with the successful deployment of kaneka and balt coils.Moderate tortuosity was noted in the facial vein.Additional event information was received on 28-aug-2024 indicating that 15 plus coils (kaneka and balt optiblock) were used prior to using the cerepak coil.There was no difficulty in advancing the device or positioning of the microcatheter in the fistula.There was no damage to the device during removal from the coil hoop or during the insertion or feeding the coil into the microcatheter.No damage occurred to any other component.Since the event occurred near the end of the procedure, there was not a significant delay.After the coil and microcatheter were removed an arterial injection was performed and there was adequate embolization of the fistula.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this med watch: b4, g3, g6, h2, h3, h6 and h11.Complaint conclusion: as reported by the field, during a coil embolization of a venous pouch for a fistula, a freeform xsft 3.5mm x 9 cm coil (xcr123509, 31146355) was used through a headway duo 167cm.The mechanical detachment handle (mdh1, lot unknown) was used for the first detachment attempts.After a few failed detachments attempts with the handle, the manual break was used which also failed.The coil was attempted to be removed but met resistance.At that points the coil and microcatheter (mc) were removed and it was noted that the coil was tangled preventing it from being recaptured in the microcatheter.No patient harm came from this event.The fistula was successfully embolized with the successful deployment of kaneka and balt coils.Moderate tortuosity was noted in the facial vein.Additional event information was received on 28-aug-2024 indicating that 15 plus coils (kaneka and balt optiblock) were used prior to using the cerepak coil.There was no difficulty in advancing the device or positioning of the microcatheter in the fistula.There was no damage to the device during removal from the coil hoop or during the insertion or feeding the coil into the microcatheter.No damage occurred to any other component.Since the event occurred near the end of the procedure, there was not a significant delay.After the coil and microcatheter were removed an arterial injection was performed and there was adequate embolization of the fistula.A non-sterile freeform xsft 3.5mm x 9 cm coil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the embolic coil was not returned for evaluation.The proximal end of the delivery wire was found broken, exposing the pull-wire.A manual break was attempted at the proper location.Microscopic inspection revealed that the support coil was highly stretched, and the lubricious sleeve was torn, exposing the pull-wire.A manufacturing record evaluation was performed for the finished device 31146355 number, and no non-conformances related to the malfunction were identified.The issues reported regarding the failure to detach and tangled condition of the embolic coil could not be evaluated since the embolic coil was not returned for analysis.It is suspected that the embolic coil might have gotten lost sometime during the post-operative handling of the device.With the limited evidence available and the lack of the returned components, the root cause cannot be determined.If additional information or components are received at a later time, this investigation will be reassessed accordingly.The damaged condition of the delivery system was not originally reported, the exact time of occurrence cannot be determined; therefore, this is not considered related to the issue reported.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure is multifactorial.The instructions for use (ifu) contain the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
FREEFORM XSFT 3.5MM X 9 CM
Common Device Name
CEREPAK FREEFORM XTRASOFT DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20157804
Report Number3008114965-2024-00875
Device Sequence Number19902395
Product Code KRD
UDI-Device Identifier10886704083771
UDI-Public(01)10886704083771(17)260731(10)31146355
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberXCR123509
Device Lot Number31146355
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer09/25/2024
09/30/2024
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date09/26/2024
10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY DUO® MICROCATHETER (MICROVENTION); MECHANICAL DETACHMENT HANDLE
Patient SexUnknown